CSN Login
Members Online: 7

You are here

1st folfox treatment - delayed reaction?

betula's picture
betula
Posts: 83
Joined: Mar 2017

My husband had his first folfox treatment June 1st.  He did well and just had a the metalic taste come back for a couple of days as well as some cold sensitivity.  Now over a week out he has had diarehha for two days now.  He has a new colostomy too so we did not know if it was perhaps something he ate or if this is an unfortunate delayed reaction to the treatment. 

Any thoughts?

 

Tunadog's picture
Tunadog
Posts: 233
Joined: Mar 2017

I also have a Colostomy and have had plenty of Chemo.

I never got diarrhea and I would check my diet and see if he can eat foods that firm up. His Onc or nurse should be able to give you some help. They may advise you to take Imodium which is used to decrease the amount of drainage in his Ostomy.

Best of Luck 

Woodytele
Posts: 163
Joined: Apr 2017

i get the diarrhea a lot, if he is getting irrinatecn ( spelling this incorrectly) That's probably the culprit, it leaves your body after chemo, and causes a lot of diarrhea.  They suggested to me the brat diet for a couple days to help ( bananas, rice, applesauce, toast) settle the stomach/colon.  I'll do the Imodium to help, but nothing really stops it that well, ...Hope this helps.

gsmith53
Posts: 27
Joined: May 2017

I am between 6 and 7 cycle of FOLFOX.

My treatment is on Wednesdays, pump until Friday. Generally constipated until Sunday, then slowly move toward diarrhea by Tuesday. It's generally controllable with imodium. It's off and on, until the next treatment. Then the cycle repeats.

Not saying that your experience is normal, per se, just relating my experience if it helps you in any way.

betula's picture
betula
Posts: 83
Joined: Mar 2017

Thanks for the replies.  We are thinking he might have gotten a bug.  He had his secong Folfox yesterday so we hope that it doesn't happen this time too

Bellen
Posts: 281
Joined: Aug 2016

 Gssmith53 - I have the same pattern (chemo is folfiri + avastin) - constipated for few days (say cause is probably anti-nausea meds) then turns into diarrhea for days - may get a few days of more normal pattern, then back at the chemo again. Take Restoralax and sennakot S - then may have to switch to immodium.  I have had these issues every time since last October.  Not expecting to get better because it seems to have become my pattern unfortunately.

Subscribe to Comments for "1st folfox treatment - delayed reaction?"